|Title||Acute lung Injury in a healthy donor during mobilization of peripheral blood stem cells using granulocyte-colony stimulating factor alone.|
|Publication Type||Journal Article|
|Year of Publication||2005|
|Authors||Arimura K, Inoue H, Kukita T, Matsushita K, Akimot M, Kawamata N, Yamaguchi A, Kawada H, Ozak A, Arima N, Te C|
|Other Numbers||fyb, 0417435|
|Keywords||*Granulocyte Colony-Stimulating Factor/ae [Adverse Effects], *Hematopoietic Stem Cell Mobilization/ae [Adverse Effects], *Respiratory Distress Syndrome, Adult/ci [Chemically Induced], *Tissue Donors, Hematopoietic Stem Cell Mobilization/mt [Methods], Hematopoietic Stem Cell Transplantation, Humans, Transplantation, Homologous|
Granulocyte-colony stimulating factor (G-CSF), a hematopoietic growth factor, is widely used to accelerate recovery from neutropenia after severe chemotherapy, both decreasing the risk of infection and mobilizing peripheral blood stem cells. Adverse effects occur with G-CSF use in approximately 30% of cases, comprised predominantly of bone pain, headache, and general fatigue. Pulmonary toxicity is very rare. Here, we describe a healthy donor for allogeneic hematopoietic stem cell transplantation who developed acute lung injury (ALI) after 4 days of G-CSF administration. Among the serum cytokines examined, only Interleukin (IL)-1beta level was elevated in this case. As a high level of IL-1beta was detected at the onset of ALI, on day 4 after G-CSF administration, and decreased to below the level of detection on day 11, it is possible in a certain part that IL-1beta was involved in the onset of G-CSF-related ALI in the present case. Granulocyte-colony stimulating factor (G-CSF) is commonly administered to healthy donors to mobilize peripheral blood stem cells (PBSC) for allogeneic hematopoietic stem cell transplantation (allo-HSCT). Adverse events from G-CSF use in healthy donors have been described in approximately 30% of cases, and are comprised predominantly of bone pain, headache, and general fatigue. Pulmonary complications caused by G-CSF include cough, dyspnea, and interstitial or alveolar pulmonary edema with mild-to-severe deterioration of blood oxygen level. Few cases of acute respiratory distress syndrome (ARDS) following G-CSF administration have been reported. The present report describes a healthy donor for allo-HSCT with acute lung injury (ALI) after 4 days of G-CSF administration. The cytokine-related mechanisms of G-CSF administration that contribute to ALI are discussed.
|Notify Library Reference ID||4100|